Kansas, 2001

Hail in Kansas, June 10, 2001

June 10, 2001 · NWS GLD · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 10, 1:53 PM MST, 56 minutes earlier.

Area forecast discussion, Jun 10, 1:53 PM MST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT SUN JUN 10 2001

...HOT TEMPS EXPECTED NEXT FEW DAYS...

WL BE INTERESTING NEXT FEW DAYS IN TERMS OF TSTMS FOR GLD CWA.
ALL INDICATIONS TODAY DID NOT SUPPORT DEVELOPMENT OF STORMS.
HOWEVER...FEW STORMS HAVE FIRED ALONG NW-SE ORIENTATED BOUNDARY
DRAPED ACROSS SW PARTS OF FA. ATMOSPHERE IS UNSTABLE AND OBVIOUSLY NO
CAP AS PREVIOUSLY THOUGHT. AS STORMS HAVE BEEN MOVING OFF THIS
BOUNDARY...THEY HAVE BEEN WEAKENING. WL CONTINUE TO MONITOR...BUT
MODELS AND NEARBY SOUNDINGS DO NOT SUPPORT MUCH ACTIVITY BY 00Z.

LOOKING AT SIGNIFICANT MID LVL CAP NEXT 2 DAYS OVER CWA. IF THESE
TEMPERATURES ARE FORECAST TOO WARM...THEN SLIGHT POSSIBILITIES
EXIST FOR THUNDERSTORMS. A FEW THINGS TO CONSIDER INCLUDE STEEP
LAPSE RATES...WEAK DISTURBANCES THAT BEGIN TO RIDE ACROSS WSW FLOW
ALOFT AND DEWPOINTS. DO NOT FIND ANY QPF OR SIGNIFICANT LIFT NEXT
36-48 HRS AND WL GO ALONG WITH MODEL AGREEMENT ON 700MB TEMPS.

THEREFORE...WL NOT MENTION TSTMS UNTIL TUESDAY NIGHT WHEN FRONT
MOVES ACROSS FA AND MORE ENERGY MOVES IN FROM THE W. OTHERWISE...
VERY WARM SFC TEMPS EXPECTED NEXT FEW DAYS BUT SHOULD FALL JUST
SHORT OF RECORD HIGHS. LATER SHIFTS CAN LOOK AT THIS IF TEMPS
SHOULD RISE INTO TRIPLE DIGITS.

MORE BOUYANT AIRMASS AND DEEPER MOISTURE FOR WEDNESDAY...SO WL
KEEP CHC FOR TSTMS...POSSIBLY LIKELY POPS E CWA. THEN DRY FORECAST
LATER THURSDAY INTO FRIDAY AS SYSTEM PULLS AWAY FROM HI PLAINS. NO
OTHER CHANGES AT THIS TIME.

.GLD...NONE.

KPL

In the hours before

Special weather statement, Jun 10, 9:41 AM MST, 5 hours 8 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT SUN JUN 10 2001

HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

THE AIR MASS OVER THE REGION HAS BECOME DRIER AND MORE STABLE.
THEREFORE...NO THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH
TONIGHT.

BULLER

The radar

The Goodland radar (KGLD), 54 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Wallace

When
June 10, 2:49 PM MST
Where
Wallace County, Sharon Spgs
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.883, -101.733

Hail, Wallace

When
June 10, 2:50 PM MST
Where
Wallace County, Sharon Spgs
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.883, -101.733

Hail, Wallace

When
June 10, 3:20 PM MST
Where
Wallace County, 17 mi NW of Sharon Spgs
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.050, -101.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251119, 5251120, 5251121.